MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST

BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST
Model Number 446252
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the inve1119779-2023-00711 stigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with the bd affirm¿ vpiii microbial identification test, false results were obtained.There was no report of patient impact.The following information was provided by the initial reporter: customer was using 446257 kits for 9 years, and about a year ago, they switched to 446252; customer reports an increased background color for gardnerella that may be affecting overall result; the very low, light blue g.Vaginalis shows on all 3 instruments.
 
Additional Manufacturer Narrative
Investigation summary: quality initiated an investigation on increased background color for gardnerella.Customer reports an increased background color for gardnerella that may be affecting overall result.Bd was not able to perform an investigation to the retention samples since batch number is unknown.A complaint history review cannot be conducted relating to the incident lot number since batch number is unknown.The batch history record could not be reviewed as the lot number is unknown.Nonetheless batch history records are always reviewed prior to product release.Complaints received for this device and reported condition will continue to be tracked and trended.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST
Common Device Name
DNA PROBE, YEAST
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17204937
Report Number1119779-2023-00711
Device Sequence Number20532729
Product Code MLA
UDI-Device Identifier00382904462529
UDI-Public00382904462529
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K931374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number446252
Device Catalogue Number446252
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown